Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 16, NWS Wichita, KS

April 14, 200826 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 14, 2008, 2:39 PM CDT for 26 counties in Kansas. It took effect at Apr 15, 2008, 10:14 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:39 PM CDT (19:39 UTC)
In effect from
Apr 15, 2008, 10:14 AM CDT
Expired
Apr 16, 2008, 3:07 PM CDT
In force
29 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 141939
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT MON APR 14 2008

...STRONG AND GUSTY SOUTHERLY WINDS FOR TUESDAY AND TUESDAY EVENING...

KSZ032-033-047>053-067>070-082-083-091>094-098-150345-
/O.NEW.KICT.WI.Y.0016.080415T1600Z-080416T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
239 PM CDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT
WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH LATE TUESDAY MORNING...WITH THESE WINDS THEN CONTINUING
TUESDAY AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JMC
10 follow-up statements
000 
WWUS73 KICT 150325
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT MON APR 14 2008

...STRONG AND GUSTY SOUTHERLY WINDS FOR TUESDAY AND TUESDAY
EVENING...

KSZ032-033-047>053-067>070-082-083-091>094-098-151130-
/O.CON.KICT.WI.Y.0016.080415T1600Z-080416T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1025 PM CDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT
WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH LATE TUESDAY MORNING...WITH THESE WINDS THEN CONTINUING
TUESDAY AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 150844
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CDT TUE APR 15 2008

...STRONG AND GUSTY SOUTH WINDS TODAY AND EARLY TONIGHT...

KSZ032-033-047>053-067>070-082-083-091>094-098-151645-
/O.CON.KICT.WI.Y.0016.080415T1600Z-080416T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
344 AM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
1 AM CDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM
CDT WEDNESDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50
MPH BY LATE THIS MORNING. THESE STRONG SOUTH WINDS WILL CONTINUE
THROUGH THE AFTERNOON AND INTO EARLY TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KED
000 
WWUS73 KICT 151514
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT TUE APR 15 2008

...STRONG AND GUSTY SOUTH WINDS TODAY AND EARLY TONIGHT...

KSZ032-033-047>053-067>070-082-083-091>094-098-152315-
/O.EXT.KICT.WI.Y.0016.080415T1514Z-080416T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1014 AM CDT TUE APR 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

SOUTH WINDS WILL CONTINUE TO INCREASE TO 30 TO 40 MPH WITH GUSTS
OF 45 TO 55 MPH THIS AFTERNOON. THESE STRONG SOUTH WINDS WILL
CONTINUE INTO EARLY TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 152053
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT TUE APR 15 2008

...STRONG GUSTY SOUTHERLY WINDS TO PREVAIL THROUGH LATE TONIGHT...

KSZ032-033-047>053-067>070-082-083-091>094-098-160500-
/O.CON.KICT.WI.Y.0016.000000T0000Z-080416T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
353 PM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

GUSTY SOUTHERLY WINDS OF 30 TO 40 MPH WILL PREVAIL ACROSS CENTRAL
AND SOUTH-CENTRAL KANSAS THROUGH THE MIDNIGHT HOUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST EAST ORIENTED
HIGHWAYS SUCH AS I-70 AND HIGHWAY 400.

$$

ES
000 
WWUS73 KICT 160452
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1152 PM CDT TUE APR 15 2008

...STRONG GUSTY SOUTHERLY WINDS TO PREVAIL THROUGH THE EARLY
MORNING HOURS...

KSZ032-033-047>053-067>070-082-083-091>094-098-160900-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T0900Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1152 PM CDT TUE APR 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY. 

STRONG WINDS WILL CONTINUE ACROSS THE ADVISORY AREA FOR MUCH OF
THE NIGHT. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST EAST ORIENTED
HIGHWAYS SUCH AS I-70 AND HIGHWAY 400.

$$

SCHRECK
000 
WWUS73 KICT 160826
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT WED APR 16 2008

...STRONG GUSTY SOUTH WINDS WILL CONTINUE FOR A WHILE LONGER
THIS MORNING...

KSZ071-072-095-096-161500-
/O.EXB.KICT.WI.Y.0016.080416T0900Z-080416T1500Z/
WOODSON-ALLEN-WILSON-NEOSHO-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE
326 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
ACROSS THE AREA BEFORE DAWN...AND CONTINUE UNTIL MID-MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS HIGHWAY 54.

$$

KSZ033-048-049-051>053-068>070-083-094-161500-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-SEDGWICK-ELK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...WICHITA...HOWARD
326 AM CDT WED APR 16 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
UNTIL MID-MORNING. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400.

$$

KSZ032-047-050-067-082-091>093-098-160930-
/O.CON.KICT.WI.Y.0016.000000T0000Z-080416T0900Z/
RUSSELL-BARTON-RICE-RENO-KINGMAN-HARPER-SUMNER-COWLEY-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS...
HUTCHINSON...KINGMAN...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...SEDAN
326 AM CDT WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
UNTIL AROUND 4 AM...BEFORE DIMINISHING TOWARD DAWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400.

$$

KED
000 
WWUS73 KICT 160900
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
400 AM CDT WED APR 16 2008

...STRONG GUSTY SOUTH WINDS WILL CONTINUE FOR A WHILE LONGER THIS
MORNING...

KSZ032-047-050-067-082-091>093-098-161000-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-080416T0900Z/
RUSSELL-BARTON-RICE-RENO-KINGMAN-HARPER-SUMNER-COWLEY-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS...
HUTCHINSON...KINGMAN...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...SEDAN
400 AM CDT WED APR 16 2008

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. 

SOUTH WINDS WILL GRADUALLY DIMINISH THROUGH DAWN...WITH SPEEDS
GENERALLY AROUND 25 MPH AND GUSTS TO 35 MPH. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

KSZ033-048-049-051>053-068>070-083-094-161500-
/O.CON.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-SEDGWICK-ELK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...WICHITA...HOWARD
400 AM CDT WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
UNTIL MID-MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400.

$$

KSZ071-072-095-096-161500-
/O.CON.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/
WOODSON-ALLEN-WILSON-NEOSHO-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE
400 AM CDT WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
ACROSS THE AREA BEFORE DAWN...AND CONTINUE UNTIL MID-MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS HIGHWAY 54.

$$

KED
000
WWUS73 KICT 161500
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1000 AM CDT WED APR 16 2008

...STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE EARLY
AFTERNOON...

KSZ033-048-049-051>053-068-069-083-161600-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...WICHITA
1000 AM CDT WED APR 16 2008

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

SOUTH WINDS WILL CONTINUE TO DIMINISH DURING THE REMAINDER OF THE
MORNING.

$$

KSZ098>100-162100-
/O.EXB.KICT.WI.Y.0016.080416T1500Z-080416T2100Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1000 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
UNTIL MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400.

$$

KSZ070>072-094>096-162100-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T2100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
1000 AM CDT WED APR 16 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO DEVELOP
ACROSS THE AREA...AND CONTINUE UNTIL MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS HIGHWAY 54.

$$
COX
000 
WWUS73 KICT 161532 CCA
NPWICT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1031 AM CDT WED APR 16 2008

...STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE EARLY
AFTERNOON...

KSZ033-048-049-051>053-068-069-083-161600-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...WICHITA
1031 AM CDT WED APR 16 2008

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

SOUTH WINDS WILL CONTINUE TO DIMINISH DURING THE REMAINDER OF THE
MORNING.

$$

KSZ098>100-162100-
/O.EXB.KICT.WI.Y.0016.080416T1500Z-080416T2100Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1031 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
UNTIL MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED 
HIGHWAYS SUCH AS HIGHWAY 400.

$$

KSZ070>072-094>096-162100-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T2100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
1000 AM CDT WED APR 16 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO 
DEVELOP ACROSS THE AREA...AND CONTINUE UNTIL MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST
ORIENTED HIGHWAYS SUCH AS HIGHWAY 54.

$$
COX
000 
WWUS73 KICT 162007
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT WED APR 16 2008


KSZ070>072-094>096-098>100-162115-
/O.CAN.KICT.WI.Y.0016.000000T0000Z-080416T2100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
307 PM CDT WED APR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS WILL CONTINUE TO DIMINISH TO SPEEDS OF 15 TO 25 MPH
DURING THE REMAINDER OF THE AFTERNOON.

$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:05 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 14, 12:05 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1205 PM CDT MON APR 14 2008

.UPDATE...

&&

.AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
VFR CONDITIONS EXPECTED THROUGH VALID FORECAST PERIOD. MAIN
CONCERN WILL BE GUSTY SOUTHERLY WINDS DEVELOPING LATER TONIGHT
INTO TUESDAY. COULD BE SOME LOW-LEVEL WIND SHEAR IN ASSOCIATION
WITH LOW-LEVEL JET AT SEVERAL SITES IN CENTRAL/SOUTH CENTRAL KS
LATE TONIGHT/EARLY TUES AM. OTHERWISE GUSTS OF 40 KT POSSIBLE TUES
PM IN CENTRAL/SOUTH CENTRAL KS.

JMC

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT MON APR 14 2008/

AVIATION...

FOR 12Z TAFS...VERY LITTLE IN THE WAY OF AVIATION CONCERNS THROUGH
THE NEXT 24 HOURS. HIGH CONFIDENCE IN VFR CONDITION AS A SURFACE
HIGH DOMINATES THE WEATHER PATTERN.

LAWSON

PREV DISCUSSION... /ISSUED 324 AM CDT MON APR 14 2008/

DISCUSSION...
FORECAST CONCERNS...HOW WARM AND WINDY ON TUESDAY...THEN PRECIP
CHANCES AND TEMPERATURE TRENDS WEDNESDAY/THURSDAY/FRIDAY.

AFTER A FROSTY START EARLY THIS MORNING TEMPERATURES WILL BEGIN
AN UP SWING INTO THE MID-WEEK PERIOD. SURFACE RIDGE AXIS WILL
SLIDE INTO FAR EASTERN KANSAS TODAY WITH A MODEST SOUTH BREEZE
RETURNING TO CENTRAL KANSAS THIS AFTERNOON. THIS WILL SUPPORT A
NICE DIURNAL RECOVERY...THOUGH PERHAPS A COUPLE DEGREES SHORT OF
CURRENT MAXS BASED ON LOW LEVEL THICKNESS/MIXING POTENTIAL TODAY.
OTHERWISE...LITTLE IN THE WAY OF CLOUDS THE NEXT COUPLE OF DAYS
AS UPPER RIDGE AXIS SLIDES EAST ACROSS THE NORTHERN PLAINS TO
THE UPPER MIDWEST. THE SUBSEQUENT SURFACE PRESSURE FALLS IN THE
LEE OF THE ROCKIES ON TUESDAY BETWEEN THE DEPARTING UPPER RIDGE
AND APPROACHING WESTERN TROF...WILL RESULT IN A STRENGTHENING
SOUTHERLY GRADIENT SURFACE FLOW ACROSS THE PLAINS...WITH WIND
SPEEDS LIKELY EXCEEDING ADVISORY CRITERIA DURING THE AFTERNOON.
CONFIDENCE IS RATHER HIGH ON THIS OCCURRENCE...THOUGH FALLING
IN THE 3RD PERIOD WILL HOLD OFF ON HEADLINE FOR NOW. NEAR FULL
INSOLATION AND MIXING SHOULD RESULT IN ANOTHER IMPRESSIVE
DIURNAL RISE IN TEMPERATURES ON TUESDAY...THOUGH AGAIN PERHAPS
A COUPLE DEGREES SHORT OF CURRENT MAX FORECAST.

DESPITE THE STRONG SOUTHERLY FLOW...THE GULF DOES NOT REALLY
BEGIN TO OPEN UP UNTIL LATER ON WEDNESDAY INTO WEDNESDAY NIGHT.
THIS WILL OCCUR IN ADVANCE OF LEAD SHORTWAVE UPPER TROF WHICH
WILL EJECT NORTHEAST ACROSS THE AREA. THOUGH INITIALLY CAPPED
BY RELATIVELY WARM MID LEVELS...FORCING ALONG THE APPROACHING
COLD FRONT AND WEAK COLD ADVECTION WITHIN MID LEVEL TROF MAY
RESULT IN ISOLATED/WIDELY SCATTERED CONVECTION BY LATE
AFTERNOON ON WEDNESDAY. RELATIVELY BETTER CHANCES TO ARRIVE
ACROSS MOST OF THE AREA THOUGH BY LATE WEDNESDAY NIGHT INTO
THURSDAY AS MAIN UPPER TROF EJECTS EASTWARD ACROSS THE CENTRAL
AND SOUTHERN PLAINS.

MUCH INTER-OFFICE BANTER RATHER LATE IN FORECAST PROCESS FOR
THURSDAY/FRIDAY FORECAST...WITH LATEST GFS AND ECMWF SHOWING A
WET BUT COOLER SCENARIO...ESPECIALLY THE GFS ON BACK SIDE OF
UPPER TROF FOR FRIDAY. CHANGES MADE TO NECESSITATE COLLABORATION
THOUGH WOULD HAVE PREFERRED TO WAIT ANOTHER MODEL RUN FOR DAY
SHIFT AND MORE ELABORATE HPC INVOLVEMENT IN PROCESS. CONFIDENCE
RATHER LOW ON LATE WEEK FORECAST.

DARMOFAL

AVIATION...
06Z TAFS...HIGH PRESSURE OVERHEAD...CLEAR SKIES AND WINDS SHIFTING
AROUND TO THE SOUTH AND SOUTHEAST ON MONDAY.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  40  71  53 /   0   0   0   0
HUTCHINSON      63  40  73  53 /   0   0   0   0
NEWTON          60  40  70  53 /   0   0   0   0
ELDORADO        60  39  69  53 /   0   0   0   0
WINFIELD-KWLD   61  39  70  52 /   0   0   0   0
RUSSELL         64  41  75  50 /   0   0   0   0
GREAT BEND      64  40  75  51 /   0   0   0   0
SALINA          62  41  73  52 /   0   0   0   0
MCPHERSON       62  41  72  53 /   0   0   0   0
COFFEYVILLE     57  37  67  51 /   0   0   0   0
CHANUTE         57  37  67  51 /   0   0   0   0
IOLA            57  36  67  51 /   0   0   0   0
PARSONS-KPPF    57  37  67  51 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 14, 9:02 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
902 AM CDT MON APR 14 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
902 AM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG SOUTH WINDS WILL AFFECT MUCH OF THE AREA FROM THE FLINT
HILLS WEST ACROSS CENTRAL KANSAS ON TUESDAY AFTERNOON. WIND GUSTS
TO 45 MPH CAN BE EXPECTED. THE STRONG WINDS AND WARM TEMPERATURES
WILL COMBINE TO RESULT IN VERY HIGH FIRE DANGER ACROSS MUCH OF
THIS SAME AREA. HIGH FIRE DANGER IS ALSO EXPECTED ON WEDNESDAY
AFTERNOON...MAINLY ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS.

THERE IS A CHANCE FOR THUNDERSTORMS LATE ON WEDNESDAY ACROSS
CENTRAL KANSAS...AND ACROSS MUCH OF THE AREA ON WEDNESDAY NIGHT
AND THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE AREA.

THUNDERSTORM CHANCES WILL BECOME MORE ISOLATED BY THURSDAY NIGHT
AND FRIDAY BEFORE ENDING ACROSS THE AREA. THE STORMS AT THESE TIMES
ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:35 PM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more20 hr

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.